Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 94, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2013, 8:56 PM CDT for Bexar County, Medina County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 29, 2013, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 9:04 PM CDT | HAIL 1 | 6 Sw Helotes, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS54 KEWX 300156
SVREWX
TXC029-325-300230-
/O.NEW.KEWX.SV.W.0094.130430T0156Z-130430T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT MON APR 29 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BEXAR COUNTY...
NORTHEASTERN MEDINA COUNTY...
* UNTIL 930 PM CDT.
* AT 854 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR CLIFF...OR 14 MILES NORTHEAST OF CASTROVILLE...AND
MOVING WEST AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE RIO MEDINA.
LAT...LON 2956 9893 2958 9892 2965 9869 2946 9860
2935 9885
TIME...MOT...LOC 0156Z 078DEG 8KT 2951 9876
$$2 follow-up statements
661
WWUS54 KEWX 300216
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT MON APR 29 2013
TXC029-325-300230-
/O.CON.KEWX.SV.W.0094.000000T0000Z-130430T0230Z/
MEDINA TX-BEXAR TX-
916 PM CDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL BEXAR AND NORTHEASTERN MEDINA COUNTIES...
AT 912 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR CLIFF...OR 12 MILES NORTH OF CASTROVILLE...MOVING WEST
AT 10 MPH.
QUARTER SIZED HAIL WAS REPORTED BY THE PUBLIC ON TALLEY ROAD.
SOME LOCATIONS IN THE WARNING AREA INCLUDE RIO MEDINA.
LAT...LON 2956 9893 2958 9891 2965 9869 2946 9860
2935 9885
TIME...MOT...LOC 0211Z 078DEG 8KT 2950 9880
$$756
WWUS54 KEWX 300226
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT MON APR 29 2013
TXC029-325-300236-
/O.EXP.KEWX.SV.W.0094.000000T0000Z-130430T0230Z/
MEDINA TX-BEXAR TX-
926 PM CDT MON APR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BEXAR AND
NORTHEASTERN MEDINA COUNTIES WILL BE ALLOWED TO EXPIRE AT 930 PM
CDT...
THE STORM HAS WEAKENED BELOW SEVERE CRITERIA.
LAT...LON 2956 9893 2958 9891 2965 9869 2946 9860
2935 9885
TIME...MOT...LOC 0226Z 078DEG 8KT 2949 9884
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 29, 7:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT MON APR 29 2013 .UPDATE... 500 HPA LOW OVER SOUTH CENTRAL TEXAS WILL CONTINUE TO MOVE EAST THIS EVENING AND TONIGHT. EXPECTED SCT SHRA AND TSRA TO CONTINUE THE NEXT FEW HOURS AND THEN BEGIN TO DIMINISH AND MOVE TO THE EAST AND SOUTHEAST LATE TONIGHT THROUGH TUESDAY MORNING. EXPECT LOW CLOUDS TO DEVELOP LATE TONIGHT AND THEN BECOME PARTLY CLOUDY ON TUESDAY. ISOLATED AFTERNOON TO EARLY EVENING SHOWERS ARE POSSIBLE OVER THE EAST TO SOUTHEAST EDGE OF SOUTH CENTRAL TEXAS ON TUESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 656 PM CDT MON APR 29 2013/ DISCUSSION... SEE AVIATION FOR 00Z TAFS. AVIATION... A WEAK LOW OVER SOUTH CENTRAL TEXAS WILL MOVE EAST OF THE AREA ON TUESDAY...BRINGING MORE STABLE CONDITIONS NEAR AND WEST OF KAUS TO KSAT. OVER THE EAST PART OF SOUTH CENTRAL TEXAS...SOME INSTABILITY WILL BE LEFT IN WAKE OF THE LOW FOR ISOLATED AFTERNOON SHOWERS TO DEVELOP AND CONTINUE THROUGH THE EARLY EVENING. TO THE NORTH...A S/W TROF OVER THE NORTHERN ROCKIES WILL MOVE TO THE NORTHERN PLAINS ON TUESDAY. THIS WILL CAUSE LOW PRESSURE TO INCREASE ACROSS WEST AND NORTHWEST TEXAS...AND PROVIDE AN INCREASING PRESSURE GRADIENT OVER SOUTH CENTRAL TEXAS FOR MODERATE SOUTH AND SOUTHEAST WINDS TO DEVELOP DURING THE DAY ON TUESDAY AND CONTINUE THROUGH THE EVENING. THROUGH 03Z 5 THSD SCT WITH CIGS NEAR AND ABOVE 10 THSD FT ARE EXPECTED...WITH SCT SHRA AND TSRA...WHILE TO THE WEST IN VCNTY OF KDRT VFR CONDITIONS WILL CONTINUE. THE SHRA AND TSRA ACTIVITY IS EXPECTED TO DIMINISH AFTER 03Z. MVFR CIGS OF 1 THSD TO 2 THSD BKN ARE EXPECTED VCNTY OF KAUS TO KSAT AND KSSF AFTER 05Z...AND WILL SPREAD TO THE WEST IN VCNTY OF KDRT AFTER 09Z. CIGS NEAR 700 TO 1000 FT WITH VSBYS 3 TO 6 MILES IN FOG IS EXPECTED FROM AFTER 10Z TO 14Z FROM VCNTY OF KAUS TO KSAT AND KSSF. AFTER 15Z CIGS OF 2 THSD TO 3 THSD BKN ARE EXPECTED BECOMING 4 THSD TO 6 THSD SCT AFTER 17Z WITH SCT CIRRUS ABOVE 25 THSD FT. MVFR CIGS ARE EXPECTED TO DEVELOP AGAIN TUESDAY NIGHT AFTER 04Z FROM VCNTY OF KAUS TO KSAT AND KSSF AND VCNTY OF KDRT AFTER 08Z. PREV DISCUSSION... /ISSUED 334 PM CDT MON APR 29 2013/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... A MID TO UPPER LEVEL TROUGH IS MOVING ACROSS CENTRAL TEXAS THIS AFTERNOON. THIS IS RESPONSIBLE FOR THE CONVECTION OVER OUR CWA AT THIS TIME. CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE UPPER FEATURE CONTINUES TOWARD THE EAST. ADJUSTED MORNING SOUNDING FROM CORPUS CHRISTI SHOWS AROUND 1000 J/KG OF CAPE WITH WEAK VERTICAL WIND SHEAR. SHEAR IS ALSO VARIED IN DIRECTION...WIND DIRECTIONS VARY IN THE BOUNDARY LAYER. STORMS COULD BE STRONG AND AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THIS UPPER SYSTEM WILL BE OUT OF THE AREA TUESDAY AND OUR WEATHER WILL BECOME DOMINATED BY LOW LEVEL SOUTHEASTERLY FLOW. THIS WILL RETURN US TO LATE NIGHT/MORNING CLOUDINESS WITH DECREASING CLOUDS IN THE AFTERNOON. TEMPERATURES WILL BE A BIT WARMER TUESDAY. LONG TERM (WEDNESDAY THROUGH MONDAY)... WEDNESDAY WILL BE ABOUT THE SAME AS TUESDAY. BIG CHANGES WILL COME WEDNESDAY NIGHT AND THURSDAY. MODELS CONTINUE TO BE CONSISTENT WITH A STRONG FRONTAL SYSTEM MOVING THROUGH THE REGION. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY SEVERE WEATHER. WINDS BEHIND THE FRONT WILL BE STRONG AND MAY REQUIRE A WIND ADVISORY THURSDAY MORNING. TEMPERATURES WILL BE MUCH COOLER BEHIND THE FRONT. LOW TEMPERATURES FRIDAY AND SATURDAY WILL BE NEAR RECORDS. SATURDAY LOOKS TO BE THE COOLER MORNING. BY SUNDAY THE SURFACE HIGH WILL MOVE FAR ENOUGH EAST TO ALLOW THE WINDS TO SWITCH BACK AROUND TO THE SOUTHEAST LEADING TO A WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. FIRE WEATHER... THE COLD FRONT WILL BRING CRITICAL FIRE WEATHER WINDS THURSDAY BEFORE THE DRY AIR MOVES IN. THEN FRIDAY AND SATURDAY THE DRY WILL SETTLE OVER THE AREA AND THE RELATIVE HUMIDITY WILL DROP TO CRITICAL LEVELS BOTH AFTERNOONS. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 65 87 57 / 40 10 0 0 30 AUSTIN BERGSTROM INTL AIRPORT 63 86 64 86 56 / 40 10 0 0 30 NEW BRAUNFELS MUNI AIRPORT 63 87 64 87 57 / 40 10 0 0 30 BURNET MUNI AIRPORT 62 86 65 86 54 / 40 10 0 0 30 DEL RIO INTL AIRPORT 67 92 70 93 58 / 10 - 0 0 30 GEORGETOWN MUNI AIRPORT 62 85 65 85 55 / 40 10 0 0 30 HONDO MUNI AIRPORT 64 87 66 88 59 / 30 - 0 0 30 SAN MARCOS MUNI AIRPORT 63 85 64 86 57 / 40 10 0 0 30 LA GRANGE - FAYETTE REGIONAL 68 87 67 87 61 / 40 10 0 0 10 SAN ANTONIO INTL AIRPORT 66 85 66 85 59 / 40 10 0 0 30 STINSON MUNI AIRPORT 66 85 66 85 60 / 40 10 0 0 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 29, 4:00 AM CDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT MON APR 29 2013 TXZ171>173-183>194-202>209-217>225-228-300900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 29, 8:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL BLANCO 30.10N 98.42W
04/29/2013 M0.75 INCH BLANCO TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1300327
JPBSpecial weather statement, Apr 29, 8:09 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 809 PM CDT MON APR 29 2013 TXZ190-300200- BLANCO- 809 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLANCO COUNTY UNTIL 900 PM CDT... AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BLANCO...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLANCO... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3031 9843 3022 9822 3000 9841 3014 9855 TIME...MOT...LOC 0108Z 224DEG 10KT 3012 9841
Local storm report, Apr 29, 8:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 ESE FREDERICKSBURG 30.26N 98.86W
04/29/2013 M1.00 INCH GILLESPIE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300328
JPBLocal storm report, Apr 29, 8:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 1 NNE HELOTES 29.58N 98.69W
04/29/2013 M0.25 INCH BEXAR TX PUBLIC
&&
EVENT NUMBER EWX1300329
JPBLocal storm report, Apr 29, 8:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD 1 ESE HELOTES 29.56N 98.68W
04/29/2013 BEXAR TX AMATEUR RADIO
STREET FLOODING ON BANDERA HWY SOUTH OF 1560
&&
EVENT NUMBER EWX1300330
JPBLocal storm report, Apr 29, 8:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD 3 E HELOTES 29.57N 98.65W
04/29/2013 BEXAR TX AMATEUR RADIO
STREET FLOODING AT LOOP 1604 AT 1560
&&
EVENT NUMBER EWX1300331
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:11 PM CDT | Areal Flood Advisory | EWX | Bexar | 109 min |
| Apr 29, 7:25 PM CDT | Special Weather Statement | EWX | Burnet | 35 min |
| Apr 29, 7:28 PM CDT | Special Weather Statement | EWX | Gillespie | 32 min |
| Apr 29, 7:32 PM CDT | Special Weather Statement | EWX | Kendall | 28 min |
| Apr 29, 7:40 PM CDT | Special Weather Statement | EWX | Frio | 35 min |
| Apr 29, 7:44 PM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| Apr 29, 7:45 PM CDT | Special Weather Statement | EWX | Bandera | 45 min |
| Apr 29, 7:58 PM CDT | Special Weather Statement | EWX | Gillespie | 32 min |
| Apr 29, 8:09 PM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Apr 29, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 23 min |
| Apr 29, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 37 min |
| Apr 29, 8:53 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 29, 10:26 PM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Apr 29, 10:43 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.